Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 30, 2013, 3:23 PM EST for 4 counties in Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2013, 3:23 PM EST (20:23 UTC)
- Expired
- Jan 30, 2013, 4:15 PM EST
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 3:35 PM EST | TSTM WND DMG | 5 E Cusseta, GA | TREES WERE REPORTED DOWN ALONG HIGHWAY 26 AND 520 BY LOCAL LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 1:19 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS52 KFFC 302023
SVRFFC
GAC053-197-215-263-302115-
/O.NEW.KFFC.SV.W.0016.130130T2023Z-130130T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
323 PM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
NORTHWESTERN MARION COUNTY IN WEST CENTRAL GEORGIA
EASTERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
TALBOT COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 415 PM EST
* AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM UPATOI TO NORTH OF CUSSETA TO
CUSSETA...MOVING NORTHEAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TALBOTTON...GENEVA...WOODLAND AND JUNCTION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3258 8476 3259 8469 3265 8469 3288 8450
3288 8448 3286 8449 3282 8445 3284 8442
3278 8438 3279 8435 3274 8429 3272 8434
3268 8434 3261 8441 3257 8441 3256 8444
3252 8444 3229 8463 3225 8486
TIME...MOT...LOC 2023Z 226DEG 51KT 3258 8463 3245 8469
3235 8476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 3:22 PM EST, 1 minute earlier.
Area forecast discussion, Jan 30, 3:22 PM EST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EST WED JAN 30 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY/... REST OF TODAY...CHANCE FOR SEVERE WEATHER CONTINUES ACROSS MOST OF THE CWA...WITH EXCEPTION OF FAR NORTHWEST GEORGIA AND HAVE ALREADY DROPPED THE TORNADO WATCH FROM THAT AREA. CURRENT THINKING IS THAT WE WILL CONTINUE TO SEE THE CHANCE FOR TORNADOES AND WIND DAMAGE. EXPECT THE LINE OF BROKEN STORMS TO FORM INTO A LINE AND LEAD TO MOSTLY A WIND EVENT LATER THIS EVENING INTO TONIGHT. MOST OF THE SEVERE WEATHER SHOULD BE OUT OF THE AREA AFTER 02Z. AFTER THAT...EXPECT LIGHT RAIN THROUGH 06Z. CLOUDS SHOULD CLEAR OVERNIGHT INTO TOMORROW. DRY FORECAST FOR THURSDAY. WEAK FRONT WILL MOVE THROUGH THURSDAY NIGHT AND MAIN IMPACT WILL BE CLOUDS. ENOUGH MOISTURE THOUGH AND TEMPERATURES ARE COLD ENOUGH THAT FORECAST WILL CONTINUE MENTION OF SNOW FLURRIES ACROSS NORTHEAST GEORGIA. SHOULD BE VERY LIGHT AND NO ACCUMULATION IS EXPECTED. IN THE NEAR TERM HAD TO ADJUST TEMPERATURES BASED ON CURRENT TRENDS...BUT THROUGH THE SHORT TERM...TEMPERATURES ARE BASED ON A MODEL BLEND. STRONGEST WINDS SO FAR ACROSS NORTHEAST GEORGIA HAVE BEEN AROUND 35 MPH. BASED ON TRENDS HAVE DECIDED TO CANCEL THE HIGH WIND WARNING AND KEEP ALL OF THE CWA UNDER THE WIND ADVISORY THROUGH MIDNIGHT. ARG/11 .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 410 AM EST WED JAN 30 2013/ EXTENDED MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM...WITH LONG WAVE UPPER-LEVEL TROUGH SITUATED OVER THE EASTERN U.S. THOUGH EARLY NEXT WEEK. GENERALLY...NORTHWEST FLOW WILL PERSIST OVER THE REGION...AND MODELS CONTINUE TO ADVERTISE A SERIES OF UPPER LEVEL SHORT WAVES IMPACTING THE AREA AS A RESULT. THE FIRST DISTURBANCE OCCURS AT THE TAIL END OF THE SHORT TERM PERIODS...AND WHAT MOISTURE QUICKLY DISSIPATES INTO THE LONG TERM EARLY FRIDAY. THE SECOND DISTURBANCE LOOKS TO APPROACH THE AREA LATE SATURDAY AND REMAIN ACROSS FAR NORTH GEORGIA EARLY SUNDAY...WITH SLIGHTLY MORE MOISTURE AVAILABLE THAN THE PREVIOUS SHORTWAVE. FOR NOW...WITH THE LATEST MODEL TIMING FOR THIS SYSTEM...LOOKS LIKE IT WILL PRIMARILY BE RAIN...WITH SOME POSSIBILITY OF A RAIN-SNOW MIX INTO SUNDAY MORNING. HAVE GENERALLY GONE WITH SLIGHT CHANCE POPS...AND HAVE KEPT NO ACCUMULATIONS FOR NORTH GEORGIA. HAVE SCALED BACK POPS SLIGHTLY FOR THE THIRD SHORT WAVE EXPECTED MONDAY NIGHT INTO TUESDAY. LATEST MODEL RUNS ARE LESS ENTHUSIASTIC WITH THE FRONTAL SUPPORT...AND THEREFORE LESS AGGRESSIVE WITH MOISTURE AND PRECIP POTENTIAL. HAVE CONTINUED WITH SLIGHT CHANCE POPS MONDAY NIGHT AND TUESDAY...AND QUICKLY DROP POPS OFF INTO TUESDAY NIGHT. BELANGER 31 && .FIRE WEATHER... FUELS ARE WET AT THIS POINT...BUT WILL HAVE TO CONTINUE TO MONITOR AS RH VALUES WILL DROP TO 25 PERCENT THURSDAY AND FRIDAY. AREAS WILL BE ISOLATED ON THURSDAY...BUT FRIDAY IS DRIER AND A LARGE AREA IS BORDERLINE FOR 4 HOURS OF 25 PERCENT OR LESS RH. WINDS WILL BE GUSTY BOTH THURSDAY AND FRIDAY. 11 && .HYDROLOGY... ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF NORTH GEORGIA...MAINLY IN AN AREA FROM TRENTON TO HIAWASSEE TO CARROLLTON. ANOTHER HALF INCH IS POSSIBLE IN THESE AREAS. EAST OF THIS AREA...AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE. GIVEN AMOUNTS...WILL CONTINUE WITH THE FLOOD WATCH THROUGH MIDNIGHT. && .AVIATION... 18Z UPDATE... MVFR CONDITIONS EXPECTED THROUGH THE DAY TODAY AND THROUGH EARLY EVENING ACROSS MOST OF THE AREA. AFTER THE MOISTURE CLEARS OUT...EXPECT VFR CONDITIONS. MAIN CONCERN TODAY IS THE TIMING OF THE SQUALL LINE MOVING THROUGH THE AREA. HAVE ADJUSTED THE TAFS FOR BEST TIMING...POTENTIAL EXISTS FOR SEVERE WEATHER WITH THESE STORMS INCLUDING DAMAGING WIND AND POSSIBLE TORNADOES. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING...HIGH CONFIDENCE ON ALL OTHER ELEMENTS. ARG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 37 50 31 46 / 100 5 5 0 ATLANTA 33 49 32 44 / 60 5 5 0 BLAIRSVILLE 33 42 27 35 / 60 5 20 10 CARTERSVILLE 34 47 30 40 / 40 5 10 0 COLUMBUS 38 56 37 53 / 70 5 5 0 GAINESVILLE 35 46 30 41 / 70 5 10 0 MACON 39 55 34 53 / 100 5 5 0 ROME 33 48 29 41 / 40 5 10 0 PEACHTREE CITY 36 50 32 46 / 60 5 5 0 VIDALIA 46 59 38 57 / 90 0 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS... CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...DAWSON...DEKALB...DOOLY...DOUGLAS...FAYETTE... FORSYTH...GREENE...GWINNETT...HALL...HANCOCK...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH... PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON... SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR... TOWNS...TROUP...TWIGGS...UPSON...WALTON...WEBSTER...WHITE... WILKES...WILKINSON. FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HARALSON... LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...POLK... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && SHORT TERM...ARG/11 LONG TERM....31 AVIATION...ARG
Hazardous weather outlook, Jan 30, 4:58 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 AM EST WED JAN 30 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 AM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SQUALL LINE CAPABLE OF PRODUCING WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT... A STRONG UPPER-LEVEL TROUGH AND ITS ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH THE STATE TODAY. THE SQUALL LINE IS EXPECTED TO PRODUCE STRONG...DAMAGING WINDS...ISOLATED TORNADOES AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY TORNADOES WILL LIKELY BE BRIEF...WITH LITTLE NOTICE. IT IS IMPORTANT TO STAY AWARE TODAY. THE LINE OF STORMS IS EXPECTED TO PUSH INTO NORTHWEST GEORGIA THIS MORNING...TRACK THROUGH THE ATL METRO AREA BY MID AFTERNOON...AND ALONG AN ATHENS TO MACON TO AMERICUS LINE BY EARLY EVENING. THE LINE OF THUNDERSTORMS WILL PRODUCE HEAVY RAIN...RESULTING IN WIDESPREAD 1.5 TO 2 INCHES OR MORE ACROSS MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA. LOCALLY HIGHER AMOUNTS CAN BE EXPECTED. THIS AMOUNT OF RAINFALL WILL SATURATE THE SOILS AND PRODUCE RUNOFF THAT WILL RESULT IN RAPID RISES OF SMALL CREEKS AND STREAMS...AND COULD CAUSE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTH GEORGIA THROUGH MIDNIGHT. IN ADDITION TO THE LINE OF CONVECTION...STRONG WINDS ARE EXPECTED TO DEVELOP AHEAD OF IT OVER THE HIGHER ELEVATIONS OF NORTHEAST GEORGIA. WITH SOUTHWESTERLY WINDS EXPECTED TO STRENGTHEN TO BETWEEN 30 AND 40 MPH WITH GUSTS AS HIGH AS 50 MPH...A HIGH WIND WARNING HAS BEEN ISSUED FOR THE MOUNTAINS OF NORTHEAST GEORGIA THROUGH EARLY EVENING. IN ADDITION...A WIND ADVISORY HAS BEEN ISSUED FOR TODAY THROUGH MIDNIGHT FOR THE REST OF NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .DISCUSSION... A SERIES OF WEAK DISTURBANCES WILL MOVE ACROSS THE TENNESSEE VALLEY EARLY FRIDAY AND EARLY SUNDAY. THE COMBINATION OF MOISTURE AND COLD TEMPERATURES FOR BOTH THESE EVENTS WILL SUPPORT SNOW FLURRIES OR A MIX OF LIGHT RAIN AND SNOW. ACROSS NORTH GEORGIA. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME. ANOTHER SHORTWAVE IS EXPECTED TO MOVE INTO THE REGION TUESDAY...THOUGH ONLY SHOWERS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jan 30, 2:11 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TORNADO MOUNTAINTOWN 34.76N 84.56W
01/30/2013 GILMER GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.
&&
30Local storm report, Jan 30, 2:33 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
233 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 WSW MOUNTAIN PARK 34.06N 84.46W
01/30/2013 E1.00 INCH COBB GA PUBLIC
THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.
&&
GWETZELSpecial weather statement, Jan 30, 2:36 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
236 PM EST WED JAN 30 2013
GAZ021-022-032-033-043>045-057-302015-
236 PM EST WED JAN 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE...COBB...
DEKALB...DOUGLAS...FORSYTH...HENRY AND FULTON COUNTIES UNTIL 315 PM
EST...
AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH HEAVY RAIN FROM CUMMING THROUGH ATLANTA
TO CHATTAHOOCHEE HILLS...MOVING NORTHEAST AT 50 MPH.
RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES CAN BE EXPECTED ACROSS
CHEROKEE...COBB...DEKALB...DOUGLAS...FORSYTH...HENRY AND FULTON
COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...BUCKHEAD...LA VISTA
...KIRKWOOD...EAST LAKE...BROOKHAVEN...PANTHERSVILLE...GRESHAM
PARK...PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...
CLARKSTON...DRUID HILLS AND BOLTON. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. TEMPORARY STREET FLOODING
AND PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3356 8483 3434 8426 3433 8396 3428 8393
3422 8396 3419 8405 3415 8409 3407 8412
3405 8410 3403 8417 3399 8420 3400 8425
3396 8428 3385 8416 3364 8427 3365 8446
3355 8446 3351 8482 3352 8482
TIME...MOT...LOC 1932Z 211DEG 45KT 3390 8438
16Local storm report, Jan 30, 2:47 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TORNADO DALLAS 33.92N 84.84W
01/30/2013 PAULDING GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
MEMORIAL DRIVE
&&
30Local storm report, Jan 30, 3:03 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 4 SE CALHOUN 34.46N 84.90W
01/30/2013 GORDON GA EMERGENCY MNGR
*** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
CRITICAL
&&
30Local storm report, Jan 30, 3:15 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM TSTM WND DMG 2 SW TIDINGS 34.42N 85.27W
01/30/2013 CHATTOOGA GA EMERGENCY MNGR
TREE AND POWERLINES DOWN ON BEN MOSELY CIRCLE
1101 AM TORNADO 3 E LINDALE 34.18N 85.12W
01/30/2013 FLOYD GA EMERGENCY MNGR
SEVERAL TREES DOWN ON PLEASANT VALLEY ROAD
1101 AM TSTM WND DMG 2 ENE ROME 34.28N 85.15W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE DOWN ON POWERLINES ON WOODWARD STREET
1104 AM TSTM WND DMG 2 NE ROME 34.28N 85.16W
01/30/2013 FLOYD GA EMERGENCY MNGR
TREE ON HOUSE IN ROME ON DOGWOOD STREET. PERSON TRAPPED
IN HOME BUT IS OK
1115 AM NON-TSTM WND DMG MACON 32.83N 83.64W
01/30/2013 BIBB GA PUBLIC
TREES DOWN IN MACON GEORGIA AREA DUE TO GRADIENT WINDS
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA PUBLIC
SEVERAL CARS OVERTURNED AT A MCDONALDS RESTAURANT IN
ADAIRSVILLE
1119 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
MAJOR DAMAGE REPORTED IN DOWNTOWN ADAIRSVILLE. REPORTS OF
CARS OVERTURNED AND MAJOR STRUCTURE DAMAGE
1120 AM TORNADO ADAIRSVILLE 34.37N 84.93W
01/30/2013 BARTOW GA EMERGENCY MNGR
*** 1 FATAL *** MAN KILLED IN MOBILE HOME NEAR
ADAIRSVILLE.EMERGENCY MANAGER CONFIRMS THAT APPROXIMATELY
100 CARS OVERTURNED NEAR EXIT 306 ON INTERSTATE 75.
1125 AM TORNADO 4 SE CALHOUN 34.45N 84.90W
01/30/2013 GORDON GA AMATEUR RADIO
MULTIPLE STRUCTURES DAMAGED ALONG HWY 53 NEAR CALHOUN.
TIME ESTIMATED FROM RADAR
1130 AM TORNADO 4 SE CALHOUN 34.46N 84.90W
01/30/2013 GORDON GA EMERGENCY MNGR
*** 8 INJ *** NUMEROUS TREES AND POWERLINES FROM REDBUD
RD TO HWY 53...SEVERAL HOMES DAMAGED...7 POULTRY HOMES
DESTROYED AND 8 INJURIES REPORTED IN GORDON COUNTY WHICH
OCCURRED IN ONE HOME. SEVERAL OF THE INJURIES ARE
CRITICAL
1200 PM TORNADO MOUNTAINTOWN 34.76N 84.56W
01/30/2013 GILMER GA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN FROM POSSIBLE TORNADO.
MORE REPORTS THROUGHOUT THE WESTERN HALF OF THE COUNTY.
1245 PM HAIL BRASWELL 33.99N 84.96W
01/30/2013 E0.25 INCH PAULDING GA EMERGENCY MNGR
1250 PM FUNNEL CLOUD YORKVILLE 33.93N 85.00W
01/30/2013 PAULDING GA AMATEUR RADIO
FUNNEL CLOUD REPORTED ON HWY 278 IN YORKVILLE
1251 PM TORNADO DALLAS 33.92N 84.84W
01/30/2013 PAULDING GA EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN IN DALLAS ON WEST
MEMORIAL DRIVE
0100 PM TSTM WND DMG FRANKLIN 33.28N 85.10W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN IN AND AROUND FRANKLIN. STREETS
IMPACTED BY DOWNED TREES ARE CHARLIE B JOHNSTON AND LANE
ROAD.
0100 PM TSTM WND DMG 5 NW FRANKLIN 33.32N 85.16W
01/30/2013 HEARD GA COUNTY OFFICIAL
MULTIPLE TREES DOWN.
0207 PM HAIL 3 WSW MOUNTAIN PARK 34.06N 84.46W
01/30/2013 E1.00 INCH COBB GA PUBLIC
THE PUBLIC REPORTED A HAIL STONE OF 1 INCH IN SIZE.
&&
GWETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 7:50 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard | 40 min |
| Jan 30, 8:08 AM EST | Tornado Warning | FFC | Carroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more | 52 min |
| Jan 30, 8:36 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 39 min |
| Jan 30, 9:14 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 61 min |
| Jan 30, 10:21 AM EST | Tornado Warning | FFC | Bartow, Floyd, Haralson, Polk | 39 min |
| Jan 30, 10:59 AM EST | Tornado Warning | FFC | Bartow, Cherokee, Floyd, Gordon, Pickens | 46 min |
| Jan 30, 11:30 AM EST | Tornado Warning | FFC | Fannin, Gilmer, Gordon, Murray | 45 min |
| Jan 30, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 48 min |
| Jan 30, 12:45 PM EST | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 45 min |
| Jan 30, 12:50 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fulton, Heard, Paulding | 40 min |
| Jan 30, 12:54 PM EST | River Flood Warning | FFC | Dade | 24 hr |
| Jan 30, 1:30 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Lumpkin, Pickens | 45 min |
| Jan 30, 1:31 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Cherokee, Cobb, DeKalb, Douglas, Fulton and 2 more | 44 min |
| Jan 30, 1:34 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Fulton, Heard | 41 min |
| Jan 30, 1:50 PM EST | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 40 min |
| Jan 30, 1:51 PM EST | Severe Thunderstorm Warning | FFC | Coweta, Harris, Heard, Meriwether, Muscogee, Talbot and 1 more | 39 min |
| Jan 30, 2:16 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Coweta, DeKalb, Douglas, Forsyth and 2 more | 44 min |
| Jan 30, 2:24 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Gwinnett, Hall, Lumpkin, Towns and 2 more | 51 min |
| Jan 30, 2:30 PM EST | Tornado Warning | FFC | Harris, Meriwether, Pike, Talbot, Troup, Upson | 45 min |
| Jan 30, 2:34 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, DeKalb, Fayette, Harris, Henry and 3 more | 41 min |
| Jan 30, 2:36 PM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton | 39 min |
| Jan 30, 3:00 PM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, DeKalb, Forsyth, Fulton, Gwinnett and 6 more | 45 min |
| Jan 30, 3:14 PM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Harris, Meriwether, Pike and 3 more | 46 min |
| Jan 30, 3:27 PM EST | River Flood Warning | FFC | Union | 6 hr |
| Jan 30, 3:31 PM EST | Tornado Warning | FFC | Marion, Talbot, Taylor, Upson | 29 min |
| Jan 30, 3:46 PM EST | River Flood Warning | FFC | Towns | 5 hr |
| Jan 30, 3:47 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 43 min |
| Jan 30, 3:58 PM EST | Severe Thunderstorm Warning | FFC | Butts, Crawford, Jasper, Lamar, Marion, Monroe and 2 more | 32 min |
| Jan 30, 4:01 PM EST | Tornado Warning | FFC | Crawford, Lamar, Monroe, Talbot, Taylor, Upson | 29 min |
| Jan 30, 4:20 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 3 hr |
| Jan 30, 4:24 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Crisp, Macon, Marion, Peach and 6 more | 66 min |
| Jan 30, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Butts, Jasper, Lamar, Monroe | 48 min |
| Jan 30, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Houston, Sumter | 31 min |
| Jan 30, 5:03 PM EST | Special Weather Statement | FFC | Baldwin, Jasper, Jones, Monroe, Putnam | 57 min |
| Jan 30, 5:23 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Crawford, Dooly, Houston, Jones and 7 more | 52 min |
| Jan 30, 5:32 PM EST | River Flood Warning | FFC | Forsyth | 14 hr |
| Jan 30, 5:32 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 13 hr |
| Jan 30, 5:48 PM EST | Special Weather Statement | FFC | Dooly | 42 min |
| Jan 30, 5:58 PM EST | Special Weather Statement | FFC | Greene, Hancock, Putnam, Taliaferro, Warren, Wilkes | 62 min |
| Jan 30, 6:14 PM EST | Special Weather Statement | FFC | Bleckley, Crisp, Dooly, Glascock, Houston, Pulaski and 4 more | 61 min |
| Jan 30, 6:15 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Warren, Washington, Wilkinson | 45 min |
| Jan 30, 6:49 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 7 more | 41 min |
| Jan 30, 6:54 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.